| Model Number |
TRL096002C |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, a glenosphere con trial 2mm mod broke off.It is unknown whether this problem was noticed in a surgical environment or not; therefore, patient involvement has not been confirmed.
Additional Manufacturer Narrative
Corrected data: b5, h6 (health effect - impact code).
Event or Problem Description
It was reported that, during a reverse shoulder system-s procedure, the glenosphere con trial 2mm mod broke off.Incident occurred outside patient, and no pieces fell inside the wound.Surgery was resumed, without any delay, with the same device.Patient was not harmed.No further complications reported.
Additional Manufacturer Narrative
H3, h6.The product has not been received at the aus site for evaluation, but photographs were provided.Evaluation of the photos identified that the center post of the rss glenosphere trial was broken off and missing.The complaint was confirmed.The following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: the complaint history review identified similar reported events for this device and for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.As the device has not been received for evaluation, a definitive root cause could not be determined.The complaint alleges no injury to the patient nor a delay during surgery.It was determined that the device likely contributed to the reported event as the most probable cause of the failure was wear and damage due to normal use.The rss glenosphere trial is a reusable instrument expected to be used across multiple surgeries.The post of the trial is inserted into the glenoid to evaluate fit and sizing.Repeated insertion, removal, and handling of the trial may cause the post to wear over time.As the part associated with this complaint was manufactured in 2014, wear is further supported as the most likely cause for the failure of the center post.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.